MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-709
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to instability.Intraoperatively, the post on the ps insert was noted to be broken.A 7x9 ps insert was revised to a 7x11 ps insert.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability due to ps insert post fracture was reported.The event was confirmed based on the images provided.Method & results: -device evaluation and results: the reported device was not returned however photographs were provided for review.An intraoperative image shows the insert in-situ, it can be clearly identified that the ps post has fractured from the insert.Another image shows the fractured post after explantation.The other images show damage to the underside of the insert component with what appears to be explantation damage.-medical records received and evaluation: no medical records were received for review with a clinical consultant -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: while the fracture of the ps insert post could be confirmed based on the photographs provided, the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8347939
Report Number0002249697-2019-01076
Device Sequence Number16670765
Product Code MBH
UDI-Device Identifier07613327046274
UDI-Public07613327046274
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Catalogue Number5532-G-709
Device Lot NumberLAT249
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight95